Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 295, NWS Lincoln, IL

September 11, 2000Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 11, 2000, 9:18 PM CDT for Knox County, Illinois. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 11, 2000, 9:18 PM CDT (02:18 UTC)
Expired
Sep 11, 2000, 10:15 PM CDT
In force
57 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 9:40 PM CDTThunderstorm WindHenderson, ILTrees and power lines were blown down across the area as a result of straight line winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 11, 8:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1371 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
2176 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 120220
SVRSPI
ILC095-120315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
918 PM CDT MON SEP 11 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1015 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 18 MILES NORTH OF ALTONA TO 23
  MILES WEST OF GALESBURG MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  RIO
  ALTONA
  ONEIDA
  GALESBURG
  WATAGA
  KNOXVILLE
  VICTORIA
  GILSON

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR 0RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4115 9044 4083 9043 4079 9006 4113 8999

MILLER

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 8:40 PM CDT, 38 minutes earlier.

Area forecast discussion, Sep 11, 8:40 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CDT MON SEP 11 2000

CONVECTION CONTINUES TO MAKE ITS WAY INTO WRN IL AND SHOULD BE PUSHING
INTO OUR WRN AND NWRN COUNTIES IN THE NEXT HOUR. MSAS INDICATING BEST
LOW LVL MOIST CONVERGENCE NR OLD OUTFLOW BOUNDARY FROM CONVECTION TO
OUR NORTH EARLIER TODAY...WHICH STRETCHED FROM JUST NORTH OF PEORIA
TO NORTH OF CMI. LAPS SOUNDING DATA SHOWING CAPES AROUND 4000 J/KG
WITH CAP OF AROUND 150. WATER VAPOR INDICATING STRONG SHORTWAVE ACRS
MN SWD TO NWRN IA WITH PROFILER WINDS SHOWING 55-65 KT SPEED MAX
RUNNING FROM SE SD EWD TO ERN IA. DVN REPORTED WIND GUST TO 52KTS
IN THE PAST FIVE MINUTES AS LINE MOVED ACRS EXTREME ERN IA. WL CLEAN
UP WORDING IN FORECASTS SOUTHEAST OF WW #734.

.ILX...NONE.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 9:21 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler54 min
Sep 11, 9:57 PM CDTSevere Thunderstorm WarningILXPeoria, Stark63 min
Sep 11, 10:19 PM CDTTornado WarningILXFulton, Knox26 min
Sep 11, 10:26 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Sangamon64 min
Sep 11, 10:26 PM CDTSevere Thunderstorm WarningILXMason, Menard64 min
Sep 11, 10:28 PM CDTSevere Thunderstorm WarningILXTazewell, Woodford62 min
Sep 11, 10:28 PM CDTSevere Thunderstorm WarningILXMarshall62 min
Sep 11, 10:51 PM CDTSevere Thunderstorm WarningILXLogan54 min
Sep 11, 11:05 PM CDTSevere Thunderstorm WarningILXMcLean55 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.